Texas, 2006

Damaging Wind in Texas, July 17, 2006

July 17, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 2:46 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 17, 2:46 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT MON JUL 17 2006

.DISCUSSION...

ANOTHER VERY HOT AFTERNOON WITH WIDELY SCATTERED ACTIVITY OVER
SOUTHWESTERN CWA...TO ISOLATED ACTIVITY CENTRAL SECTIONS...TO NO
ACTION OVER NORTHEASTERN SECTIONS. WATER VAPOR SHOWING THIS MID
LEVEL DRY AIR INTRUSION MOVING DOWN OVER AREA FROM THE NORTHEAST
LIKEWISE EVIDENT TO THIS AFTERNOONS STORM COVERAGE PATTERN.

IN THE NEAR TERM...AS THIS DRY AIR WORKS SOUTHWEST INTO TEXAS AND
WESTERN GULF POPS FOR TOMORROW AND WEDNESDAY LOOK QUITE BLEAK.
HOWEVER...BY THURSDAY A GOOD EASTERLY WAVE WILL PUSH IN BEHIND TO
FILL THE VOID. THIS SHOULD BE A GOOD SCENARIO FOR SEA BREEZE PUSH
INTO THE I-20 CORRIDOR OR EVEN FARTHER. GFS SHOWS THIS FEATURE
QUITE WELL RIGHT OVER THE CWA BY 00Z FRIDAY. BEYOND THAT THE SEA
BREEZE LIKELY TO BE LESS EFFECTIVE OVER AREA ON FRIDAY
AFTERNOON...BUT LEFT IN SLIGHT CHANCE FOR AFTERNOON HEAT AND
WEAKER RIDGE.

FOR THE WEEKEND...A SHORT WAVE TROUGH TO THE NORTH WILL NUDGE DOWN
BEHIND THE EASTERLY WAVE...THIS FEATURE LIKE WISE REFLECTED WELL ON
GFS.  BOTH DAYS HAVE BLANKET 20 POPS AS SHORT WAVE SHOULD HELP OUT
WITH IF NOTHING ELSE A FRESH SET OF OUTFLOW BOUNDARIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78 102  77 101 /  20  10  10  10
MLU  74  99  76  98 /  10  10  10  10
DEQ  72 102  73 102 /  20   0   0  10
TXK  76 103  76 102 /  20   0   0  10
ELD  71 101  74 101 /  10   0   0  10
TYR  79 102  78 100 /  20  10  10  10
GGG  77 102  76 100 /  20  10  10  10
LFK  76  98  76  97 /  20  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

24/14
Hazardous weather outlook, Jul 17, 11:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUL 17 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
OVER SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...AS WELL AS
ALL OF NORTHEAST TEXAS...NORTHWEST AND THE SOUTHERN SECTIONS OF
NORTH CENTRAL LOUISIANA.  STRONG HEATING WILL INTERACT WITH
AVAILABLE LOW LEVEL MOISTURE AND SEVERAL REMNANT OUTFLOW BOUNDARIES
FROM SHOWERS AND THUNDERSTORMS WHICH DEVELOPED SUNDAY AFTERNOON AND
REMAIN OVER THE FOUR STATE REGION. SOME OF THE STORMS THAT DO DEVELOP
MAY BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

24/14

In the hours before

Local storm report, Jul 17, 2:02 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND GST     LOGANSPORT              31.97N 93.99W
07/17/2006  E60 MPH          DESOTO             LA   PUBLIC

&&

D. BUTTS

The radar

The Shreveport radar (KSHV), 124 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nacogdoches

When
July 17, 4:30 PM CST
Where
Nacogdoches County, 7 mi SE of Nacogdoches
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.533, -94.583

Trees downed across County Rd 410.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516082.